Tuesday, August 2, 2011

My Schedule as a Working Mom (w/ a 16.5 Month Old)

The days are long, but the years are short. So true. I am doing another schedule post to help me remember my last few months as a mother of one. The next time I do a schedule post, I will have two kiddies!

This is my typical weekday schedule pattern with a 16.5 month old. I am also pregnant!

(Note: I recently changed to a new job location and have an earlier wake-up time.)

5:15am – I wake up and get ready for work as quietly as possible. I let the dogs out, eat cereal, pack lunch, and prep Anna’s fruit. I may also fill up the dogs’ bowls with food and water, but it all depends on how much time I have. I am getting more and more efficient and as the weather gets colder, I have a feeling that my wake-up time will be closer to 5:30am instead.

6:00am – I go upstairs to say goodbye to hubby and put Anna’s outfit for the day on the dresser. I brush teeth.

By 6:15am – I put the dogs in the mudroom and leave for work. Anna wakes up between 6:00 – 6:30am so sometimes I see her briefly before leaving home, but usually not. It’s more important for her to sleep so I don’t mind too much, but I do miss hanging out with her in the morning!

6:30 – 6:45am – Arrive to work. Overall, work is still good. Sometimes I wish I can stay home with Anna, but I know a few days of that will drive me up the wall…which is why I think going PT will give me the perfect balance, but then money comes into play. Oh well, I will put a pin in it and re-evaluate once Baby B is here.

At work, hubby and I may email throughout the day. He gives me status reports on Anna – when she wakes up, how much she eats, what she is up to, etc. Right now, Anna has a pretty fixed schedule. She watches a little bit of TV in the morning and twice a week Grandma takes her to the mall play area to hang out. She naps from about 11 – 1pm and then more playing in the early afternoon until I get home.

8 hours later…

2:30pm – Leave work.

3:00pm – Home sweet home! I change out of work clothes and hang out with Anna and hub (if he’s home) for a bit.

3:30 – 4:00pm – Cook dinner. I used to love cooking, but not so much anymore. I blame it on the combination of being pregnant and laziness. Therefore, dinners are nothing elaborate, which is fine with me and hubs. But I worry that Anna isn’t get enough variety in her diet…

4:00 – 4:15pm – I put Anna in her booster seat and feed her dinner (her usual – noodle soup). I feed her first so she can eat without distractions and get full.

4:15 – 4:45pm – We sit down as a family to eat. We give Anna whatever we are eating…(she feeds herself with a spoon)...sometimes she eats more (which we consider it as a bonus!) and sometimes she refuses (which is okay since she already had her noodles earlier). Yesterday we had spaghetti and meatballs and she ate SO WELL.

By 5:00pm – Wash dishes and clean kitchen. We give Anna random stuff for dessert – rice biscuits, fruit, sometimes ice cream. Usually all while playing and hanging out in the kitchen.

5:00 – 5:45pm –Read books, play with toys & the piano, brush Pargo, etc. Each day is a bit different. Last night we sat out in the screened-in porch and watched the storm.

5:45 – 6:00pm – I turn on Baby Einstein (or other baby shows) and feed Anna yogurt. I know it’s a bad habit in the making to feed her in front of TV, but sometimes I don’t have the energy to chase her around while trying to feed her. So TV it is!

6:00 – 6:30pm – Bath time! Hubs is in charge of cleaning Anna while I hop into shower. I take the dogs out and tidy up the house.

6:30 – 7:00pm – Anna and I hang out on the bed, read books, and snuggle. Hubby showers.

7:00pm – I kiss Anna goodnight and hubs puts Anna to sleep. We used to be able to just drop her in the crib and leave, but now she wants us there until she falls asleep. She laughs and kicks before dozing off. It takes about 30 minutes.

7:00 – 7:30pm – I go downstairs, tidy/wipe some more, put the dishes away, check emails (work and personal), and spend some time on the computer.

7:30 to 9:15pm – Hubby and I hang out. These days we are watching this show – Breaking Bad – together. It’s so good! We snack and chat.

After 9:15pm –I may do more stuff on the computer, but being pregnant and having to get up early, I usually choose to go to bed instead.

By 9:30pm – I fall asleep.

9:30pm – 5:15am - I wake up at random times to use the bathroom or because of Anna’s whines. Hubby takes care of Anna (if she needs to be taken care of) through the night. My job is to just sleep.

Read more about my schedules:
As a SAHM to a 5 month old
As a Working Mom to a 11 month old

1 comment:

  1. Hmm...I'm not sure if things will get better or worse for you come November. On one hand, you'll be away from work for 6 months, but on the other, there'll be another kid in the house for the next 18 years! Here's to the future...

    ReplyDelete